MAUDE Adverse Event Report: BOSTON SCIENTIFIC - FREMONT (CE) ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - FREMONT (CE) ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM; CATHETER, CORONARY, ATHERECTOMY
Model Number 22020-039-L
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that the speed could not be adjusted.A rotablator console was selected for use.It was noted that the speed could not be adjusted and would stay locked at 250,000 rpm.There was no patient involved.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The console and the foot pedal were tested using a functional generator with frequencies from 3.35 khz to 29.9khz and the reading were 99000 rpm and 888000 rpm.By using rotablator turbine model tester, the rpm was floating from 99000 to 100000 rpm.These are typical operational speeds.The foot pedal functioned properly, readily activating/deactivating the rotation and switching the console between turbine and dynaglide modes.Leak test was also performed with turbine model tester and the pressure gauge psi reading has not decreased by 5 psi.The unit passed the rotablator system functional test.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.(b)(4).
 
Event or Problem Description

Brand Name
ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - FREMONT (CE)
47215 lakeview blvd
north dock
fremont CA 94538
MDR Report Key7550290
Report Number2134265-2018-04866
Device Sequence Number18903185
Product Code MCX
UDI-Device Identifier08714729719601
UDI-Public08714729719601
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22020-039-L
Device Catalogue Number22020-039-L
Device Lot NumberRC400248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1